Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 22, NWS Phoenix, AZ

May 12, 2008

NWS Phoenix, AZ issued this wind advisory at May 12, 2008, 2:40 PM MST. It took effect at May 13, 2008, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 12, 2008, 2:40 PM MST (21:40 UTC)
In effect from
May 13, 2008, 10:00 AM MST
Expired
May 13, 2008, 5:00 PM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 122140
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
240 PM MST MON MAY 12 2008

AZZ020-CAZ031-131100-
/O.NEW.KPSR.WI.Y.0022.080513T1700Z-080514T0000Z/
/O.CON.KPSR.WI.Y.0021.000000T0000Z-080513T0500Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
240 PM MST MON MAY 12 2008 /240 PM PDT MON MAY 12 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST /10 PM PDT/
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 5 PM MST
/5 PM PDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 5 PM
MST /5 PM PDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
10 PM MST /10 PM PDT/ THIS EVENING. 

AN APPROACHING LOW PRESSURE SYSTEM FROM THE NORTH WILL CONTINUE WINDY
WEATHER ACROSS THE AREA THROUGH THIS EVENING. WEST WINDS OF 25 TO 35
MPH...WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED WELL INTO THE EVENING
HOURS. THE WINDS WILL BEGIN TO SUBSIDE...BUT NOT TOTALLY DIMINISH...
AFTER SUNSET. GUSTY WINDS ARE EXPECTED TO INCREASE ONCE AGAIN LATE
TUESDAY MORNING AND CONTINUE THROUGH THE AFTERNOON...WITH POSSIBLE
NORTHERLY GUSTS TO NEAR 40 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8...10 ARE ADVISED TO USE
EXTRA CAUTION DURING THE REMAINDER OF THE AFTERNOON AND EVENING HOURS.

$$

CAZ030-032-033-130500-
/O.CON.KPSR.WI.Y.0021.000000T0000Z-080513T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
240 PM PDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

AN APPROACHING LOW PRESSURE SYSTEM FROM THE NORTH WILL CONTINUE WINDY
WEATHER ACROSS MUCH OF THE AREA THROUGH THIS EVENING. WEST WINDS OF
25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED WELL INTO THE
EVENING HOURS. THE WINDS WILL BEGIN TO SUBSIDE...BUT NOT TOTALLY
DIMINISH...AFTER SUNSET.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8...10 AND HIGHWAY 78...
ARE ADVISED TO USE EXTRA CAUTION DURING THE AFTERNOON AND NIGHTTIME
HOURS.

$$

ESTLE
4 follow-up statements
000 
WWUS75 KPSR 130513
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1013 PM MST MON MAY 12 2008

AZZ020-CAZ031-131715-
/O.EXP.KPSR.WI.Y.0021.000000T0000Z-080513T0500Z/
/O.CON.KPSR.WI.Y.0022.080513T1700Z-080514T0000Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
1013 PM MST MON MAY 12 2008 /1013 PM PDT MON MAY 12 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO
5 PM MST /5 PM PDT/ TUESDAY...

...WIND ADVISORY EXPIRED AT 10 PM MST /10 PM PDT/ THIS EVENING...

THE WIND ADVISORY EXPIRED AT 10 PM MST /10 PM PDT/ THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 5 PM
MST /5 PM PDT/ TUESDAY FOR THE LOWER COLORADO RIVER VALLEY.

AN APPROACHING LOW PRESSURE SYSTEM FROM THE NORTH WILL ONCE AGAIN
GENERATE WINDY CONDITIONS ACROSS THE AREA TUESDAY MORNING AND
AFTERNOON...WITH POSSIBLE NORTHERLY GUSTS TO NEAR 40 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8...10 ARE ADVISED TO
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

CAZ030-032-033-130615-
/O.EXP.KPSR.WI.Y.0021.000000T0000Z-080513T0500Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
1013 PM PDT MON MAY 12 2008

...WIND ADVISORY EXPIRED AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY EXPIRED AT 10 PM PDT THIS EVENING FOR JOSHUA TREE
NATIONAL PARK...EASTERN RIVERSIDE AND IMPERIAL COUNTIES.

GUSTY WINDS WILL CONTINUE TO SLOWLY TAPER OFF THIS EVENING...AND INTO
THE MORNING HOURS TUESDAY. AT 10 PM WINDS WERE GUSTING TO AROUND 30
MPH AT IMPERIAL...AND WERE BELOW WIND ADVISORY LEVELS. LOCALLY BREEZY
CONDITIONS WILL CONTINUE AFTER MIDNIGHT.

$$
000 
WWUS75 KPSR 131705
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1005 AM MST TUE MAY 13 2008

AZZ020-CAZ031-140000-
/O.CON.KPSR.WI.Y.0022.000000T0000Z-080514T0000Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
1004 AM MST TUE MAY 13 2008 /1004 AM PDT TUE MAY 13 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS
AFTERNOON. 

THE WIND ADVISORY EXPIRED AT 10 PM MST /10 PM PDT/ THIS EVENING.
A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO
5 PM MST /5 PM PDT/ TUESDAY FOR THE LOWER COLORADO RIVER VALLEY.

AN APPROACHING LOW PRESSURE SYSTEM FROM THE NORTH WILL ONCE AGAIN
GENERATE WINDY CONDITIONS FROM THE NORTH ACROSS THE AREA INTO THIS
AFTERNOON...WITH GUSTS TO NEAR 40 MPH POSSIBLE. WINDS ARE EXPECTED TO
DECREASE AS THE AFTERNOON PROGRESSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8...10 ARE ADVISED TO
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
 
$$

ESTLE
000 
WWUS75 KPSR 131706 CCA
NPWPSR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
1005 AM MST TUE MAY 13 2008

AZZ020-CAZ031-140000-
/O.CON.KPSR.WI.Y.0022.000000T0000Z-080514T0000Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
1004 AM MST TUE MAY 13 2008 /1004 AM PDT TUE MAY 13 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /5 PM PDT/ THIS
AFTERNOON. 

AN APPROACHING LOW PRESSURE SYSTEM FROM THE NORTH WILL ONCE AGAIN
GENERATE WINDY CONDITIONS FROM THE NORTH ACROSS THE AREA INTO THIS
AFTERNOON...WITH GUSTS TO NEAR 40 MPH POSSIBLE. WINDS ARE EXPECTED TO
DECREASE AS THE AFTERNOON PROGRESSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS...
INCLUDING THOSE TRAVELING ALONG INTERSTATES 8...10 ARE ADVISED TO
USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
 
$$

ESTLE
000 
WWUS75 KPSR 140020
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
520 PM MST TUE MAY 13 2008


AZZ020-CAZ031-140130-
/O.EXP.KPSR.WI.Y.0022.000000T0000Z-080514T0000Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
520 PM MST TUE MAY 13 2008 /520 PM PDT TUE MAY 13 2008/

...WIND ADVISORY EXPIRED AT 5 PM MST / PDT...

THE WIND ADVISORY FOR THE LOWER COLORADO RIVER VALLEY IS NO LONGER
IN EFFECT.

GUSTY NORTHERLY WINDS WILL CONTINUE TO SLOWLY TAPER OFF THIS EVENING.
AT 5 PM...WINDS WERE GUSTING TO AROUND 30 MPH AT BLYTHE AND WERE
BELOW WIND ADVISORY LEVELS ACROSS THE AREA. LOCALLY BREEZY CONDITIONS
WILL CONTINUE THROUGHOUT THE EVENING HOURS...DIMINISHING TO LESS THAN
10 MPH AFTER MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 12, 10:50 AM MST, 3 hours 50 minutes earlier.

Area forecast discussion, May 12, 10:50 AM MST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1050 AM MST MON MAY 12 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED AVIATION DISCUSSION.

&&

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE SOUTHEASTWARD THROUGH THE GREAT
BASIN TODAY AND INTO ARIZONA TUESDAY. THIS SYSTEM WILL BRING SOME
WINDY WEATHER TO THE AREA ALONG WITH A COOLING TREND TODAY AND
TUESDAY. THERE IS ALSO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
SOUTH-CENTRAL ARIZONA TUESDAY AFTERNOON AND EVENING. STRONG HIGH
PRESSURE ALOFT FROM THE PACIFIC WILL BRING SIGNIFICANTLY WARMER
WEATHER DURING THE LAST HALF OF THE WEEK. THE FIRST 100 DEGREE
WEATHER OF THE YEAR IS EXPECTED IN MANY DESERT LOCATIONS INCLUDING
PHOENIX BY THE END OF THE WEEK OR NEXT WEEKEND.

&&

.DISCUSSION...
DRY AND WINDY WX WILL BE THE RULE THIS AFTERNOON AND EVENING ACROSS
THE PHX CWA IN ADVANCE OF UPPER LOW CURRENTLY TAKING SHAPE OVER THE
GREAT BASIN REGION. WV LOOPS INDICATE SUFFICIENT SHORTWAVE ENERGY
COMING DOWN THE W SIDE OF DEVELOPING UPPER LOW TO DROP THE SYSTEM
ALMOST STRAIGHT S THRU WRN AZ BY TUESDAY. LATEST SREF RUN APPEARS TO
HAVE THIS HANDLED BEST...AND LAST FEW GFS RUNS ALSO BRINGING SYSTEM
FURTHER W DOWN INTO AZ. THEREFORE...IT IS QUITE POSSIBLE THAT POPS
WILL HAVE TO BE EXPANDED FURTHER W AS WELL IN AFTERNOON PACKAGE...
TO INCLUDE AT LEAST THE ERN PART OF PHX METRO AREA. SHOWERS
MEASURING ONLY A FEW HUNDREDTHS OF AN INCH...AND HIGH-BASED TSTMS
WITH GUSTY WINDS...AND MUCH COOLER TEMPS WILL BE THE MAIN EVENTS
FROM THIS SYSTEM BEFORE IT MOVES OUT TUESDAY NIGHT.

PRECEDING THE TROUGH...MOST OF THE WRN CWA WILL BE PRONE TO WINDY
CONDITIONS WITH SPEEDS LIKELY TO EXCEED WIND ADVISORY THRESHOLDS.
MOST MOS NUMBERS FOR KIPL/KBLH ALSO BACK UP THIS IDEA. INHERITED A
WIND ADVY JUST FOR IMPERIAL COUNTY...DECIDED TO ENLARGE THE THREAT
AREA TO INCLUDE ALL OF OUR SE CA ZONES...AND THE AZ SIDE OF THE CO
RIVER ZONE...NOT TO INCLUDE KYUM. WINDS WILL BE DECREASING LATER
TONIGHT AS THEY SHIFT TO THE N BEHIND THE COLD FRONT...BUT WILL
STILL BE ON THE BREEZY SIDE DOWN THE RIVER VALLEY. LESS WINDS
ANTICIPATED MOST AREAS ON TUESDAY AND WEDNESDAY...WITH MUCH WARMER
TEMPS ON TAP FOR WEDNESDAY.

BY THURSDAY...A FOLLOWUP TROUGH WILL MOVE DOWN FROM CO THRU ERN AZ
THAT WILL GIVE SOME MORE BREEZES BUT SHOULD BE DRY FOR PHX CWA. THEN
FOR FRIDAY INTO THE UPCOMING WEEKEND WE WILL SEE BUILDING HEIGHTS
AND ASSOCIATED WARMING OF THE AMS...WITH MANY DESERTS LIKELY TO HAVE
THEIR FIRST 100 DEGREE TEMPS BY SATURDAY AND/OR SUNDAY.

&&

.AVIATION...
WINDS WILL BE SWITCHING OUT OF THE WEST EARLY THIS AFTERNOON...WITH
THE MAIN AVIATION ISSUE STRONG WESTERLY WINDS THIS AFTERNOON AND
EVENING FOR THE ENTIRE FORECAST AREA. THE STRONGEST WINDS WILL BE
FOUND IN SOUTHEAST CA AND THE LOWER CO RIVER VALLEY...WHERE GUSTS
BETWEEN 30 AND 40 KTS WILL BE COMMON AFTER 2000 UTC...ESPECIALLY AT
KIPL AND KBLH. CANNOT RULE OUT A FEW GUSTS ABOVE 40 KTS AT KIPL.
BREEZY WINDS WITH SOME GUSTS TO NEAR 30 KTS LATE THIS AFTERNOON ARE
LIKELY AT KPHX/KIWA AND OTHER CENTRAL AZ AIRFIELDS. WINDS SHOULD
GRADUALLY BECOME LESS GUSTY AFTER 0500 UTC.

ANOTHER ACTION-PACKED DAY EXPECTED TOMORROW...ESPECIALLY IN CENTRAL
AZ. WINDS WILL BE A FACTOR AGAIN...BUT GENERALLY NOT EXPECTING THEM
TO BE AS STRONG AS TODAY. WINDS WILL RANGE FROM 15-20 KTS IN
CENTRAL/SOUTHWEST AZ AND SOUTHEAST CA...TO 20-25 KTS ALONG THE LOWER
COLORADO RIVER VALLEY...WITH HIGHER GUSTS LIKELY. IN
ADDITION...THERE IS A SLIGHT CHANCE OF SHOWERS AND POSSIBLY A FEW
THUNDERSTORMS IN CENTRAL AZ...MAINLY KPHX EASTWARD...DURING THE
AFTERNOON TOMORROW. COULD SEE LOWER CLOUDS AS WELL...WITH A SCT TO
BKN LAYER AT 10 THOUSAND FEET OR LOWER POSSIBLE OVER THE PHOENIX
METRO AREA.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
UPPER LOW AND ASSOCIATED COLD FRONT APPROACHING FROM THE NORTHWEST
WILL LEAD TO WINDY CONDITIONS TODAY...ESPECIALLY IN SOUTHEAST
CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. THE FIRE WEATHER
WATCH FOR THAT AREA WAS CONVERTED TO A WARNING EXCEPT FOR JOSHUA
TREE NATIONAL PARK DUE TO HIGHER HUMIDITIES. THE TIME WAS ADJUSTED
SLIGHTLY SO THAT IS STARTS AND ENDS AN HOUR LATER...3 PM TO 9 PM.
ANTICIPATE STRONGEST WINDS TO BE IN IMPERIAL COUNTY AND RIDGETOPS OF
JOSHUA TREE NATIONAL PARK. IN SOUTHWEST AND SOUTH-CENTRAL
ARIZONA...WINDS ARE NOT ANTICIPATED TO BE QUITE STRONG ENOUGH FOR
THE NECESSARY DURATION TO MERIT A WARNING. HOWEVER...ISOLATED
MOUNTAIN TOP LOCATIONS COULD BE STRONGER.

STRONG NORTHERLY WINDS WILL DEVELOP DURING THE DAY TUESDAY OVER
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...CENTERED AROUND THE
LOWER COLORADO RIVER VALLEY. CONDITIONS WILL APPROACH CRITICAL
THRESHOLDS BUT AT THIS TIME...WINDS ARE EXPECTED TO REMAIN JUST
BELOW CRITERIA. OVER SOUTH-CENTRAL ARIZONA...HIGHER HUMIDITIES AND
LESS WIND WILL KEEP CONDITIONS WELL BELOW CRITICAL THRESHOLDS. OVER
THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...THERE WILL BE A CHANCE
OF THUNDERSTORMS TODAY...AND A SLIGHT CHANCE TONIGHT. ANY STORMS
THAT MANAGE TO FORM WILL TEND TO HAVE VERY MODEST PRECIPITATION.

A WARMING TREND WILL BEGIN WEDNESDAY AND CONTINUE INTO THE
WEEKEND...WITH MANY LOWER ELEVATION LOCATIONS REACHING 100 DEGREES
BY SATURDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MST THIS
     EVENING FOR AZZ131.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM MST THIS
EVENING      FOR AZZ020.

CA...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR CAZ231-232.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS
EVENING      FOR CAZ030>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

SYNOPSIS...ESTLE/ELLIS/HIRSCH
DISCUSSION...ESTLE
AVIATION...ROGERS
FIRE WEATHER...AJ
Hazardous weather outlook, May 12, 12:50 PM MST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
1250 PM MST MON MAY 12 2008

AZZ020-CAZ030>033-130700-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
1250 PM MST MON MAY 12 2008 /1250 PM PDT MON MAY 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WESTERLY WINDS WILL INCREASE TO 20 TO 30 WITH GUSTS UP TO 45 MPH
AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM TODAY. THE WINDS WILL
CONTINUE THROUGH MUCH OF THE EVENING HOURS BEFORE WEAKENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. MOTORISTS...INCLUDING THOSE
TRAVELING ALONG INTERSTATES 8...10 AND HIGHWAY 78...ARE ADVISED TO USE
EXTRA CAUTION DURING THE AFTERNOON AND NIGHTTIME HOURS.

THE COMBINATION OF THE WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND
HIGH FIRE DANGER WILL ALSO RESULT IN WIDESPREAD HAZARDOUS FIRE WEATHER
CONDITIONS...ACROSS MUCH OF SOUTHEASTERN CALIFORNIA AND DOWN THE
COLORADO RIVER VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY NORTH WINDS ARE LIKELY TO DEVELOP ON TUESDAY...MAINLY ALONG THE
LOWER COLORADO RIVER VALLEY. WIND GUSTS APPROACHING 40 MPH ARE POSSIBLE.

NO WEATHER HAZARDS ARE EXPECTED WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022>024-028-130700-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
1250 PM MST MON MAY 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY.
ALTHOUGH NO SIGNIFICANT RAINFALL IS EXPECTED...GUSTY WINDS TO NEAR 50
MPH...DENSE BLOWING DUST AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE
POSSIBLE WITH THE STRONGEST STORMS. NO WEATHER HAZARDS ARE EXPECTED
WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ESTLE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 3:26 AM MSTWind AdvisoryPSR19 hr
May 12, 5:53 AM MSTRed Flag WarningPSRLa Paz, Yuma15 hr
May 12, 2:43 PM MSTRed Flag WarningPSRLa Paz, Maricopa, Pinal, Yuma26 hr

Nearby

Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.